i am experiencing extreme anxiety, sleeplessness, feeling cold, anger, seeing dead people in my sleep, nausea, very little appetite, some shakineness. as each day progresses it seems the symptoms become more pronounced. i was put on 400mg of this drug on 1/3/08 after i had brain surgery and been having seizures, i have not had any siezures at this time. is this normal? my neurologist began cutting me back on monday by 100mg every two weeks. help!!!
Stopping Dilantin quickly is not recommended. Although Dilantin is not addicting and is not likely to be abused, stopping it too quickly can cause seizures to worsen.
Dilantin Withdrawal Symptoms
The most significant Dilantin withdrawal symptom is a seizure. Suddenly stopping Dilantin can increase your risk of seizures These seizures can be especially severe and very difficult to control.
Anxiety, sleeplessness, feeling cold, anger, seeing dead people in sleep, nausea, little appetite, shakineness are usually not due to the withdrawl of dilantin.Reduce your dose gradually to avoid seizures.
Limiting Dilantin Withdrawal
ON 12/27/07 I HAD BRAIN SURGERY TO REMOVE A SUBDERAL HEMATOMA ON THE RIGHT SIDE OF MY BRAIN. MY DOCTORS COULD NOT FIGURE OUT OUT WHAT CAUSED THIS BLEED. ON 1/3/08, I BEGAN HAVING SEIZURES. MY NEUROSURGEON HAD A CAT SCAN DONE OF MY BRAIN TO SEE IF A NEW BLEED HAD STARTED, THERE WAS NONE. HE WANTED TO PUT ME ON 500MG OF DILANTIN. ON THE SAME DAY I SAW MY NEUROLOGIST, WHO EXAMINED ME, SAID I WAS DOING FINE NEUROLOGICALLY SPEAKING, PUT ME ON 400MG OF DILANTIN, AND 200MG OF TOPOMAX. I ALREADY WAS TAKING 100MG OF TOPOMAX FOR MIGRAINE HEADACHES. HE TOLD ME IF I REMAINED SEIZURE FREE FOR ATLEAST SIX MONTHS, WE WOULD START TO GRADUALLY WITHDRAW ME FROM DILANTIN, AT THE PACE OF 100MG EVERY TWO WEEKS. I BEGAN THIS PROCESS ON MONDAY NIGHT. ON WEDNESDAY I BEGAN TO EXPERIENCE THESE SIDE EFFECTS, EACH DAY THEY INCREASED MORE. I TAKE SEROQUEL, CLONZEPAN, SYNTHROID, MISOPROSTOL, AND MELATONIN. I HAVE SUFFERED FROM SEVERE DEPRESSION SINCE THE AGE OF EIGHT, OBSESSIVE COMPULSIVE DISORDER AT AGE 11, PANIC ATTACKS, HYPOTHYROIDISM, CELIAC DISEASE, MEMORY LOSS AND THE LIST GOES ON, AS WELL AS CHRONIC INSOMNIA. MY PSYCHIATRIST HAS TRIED EVERY MED YOU CAN POSSIBLY THINK OF FOR THIS INSOMNIA, NOTHING WORKS. MY DEPRESSION IS NOW GONE, BUT RIGHT NOW I AM IN A MESS BECAUSE I HAVE SLOWLY BEEN TAPERING MYSELF OF THE CLONZEPAN AT THE RATE OF 1/2 TAB PER MONTH. I HAVE BEEN ON THIS TERRIBLE DRUG SINCE 1989, WHEN I HAD A NERVOUS BREAKDOWN. RIGHT NOW I HAVE STOPPED TAPERING MYSELF OFF OF ANY OTHER MEDICATION OTHER THAN THIS DILANTIN, BECAUSE I KNOW I CAN HAVE SEIZURES. ARE YOU CERTAIN THIS DILANTIN WOULD NOT CAUSE THESE OTHER SIDE EFFECTS GIVEN WHAT YOU NOW KNOW I HAVE JUST TOLD YOU?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.